Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Kaletra Pep Side Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Non-Occupational Post Exposure Prevention

Other non-occupational HIV PEP programs may be available through emergency rooms or local clinics. Your city or state department of public health may have more information about HIV nPEP programs in your area. This list merely reflects formal programs that we are aware of at the time of publication. Commentary The decision to use nPEP is a difficult one. Even if you participated in an activity that put you at high risk for HIV infection,...
Ask the Experts

PEP (Truvada and Kaletra), afraid of long-term effects

Hey,I had an encounter with a prostitute a few months ago where I thought I had put myself at risk of contracting HIV (how and why isn't important I think)The physicians in the ambulance prescribed me a PEP consisting of Truvada and Kaletra)...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
Dear GuyThree days exposure to these meds will in no way cause any harm to you. People take these drugs for years with often no or only minimal issues. You have nothing to fear from this brief exposure to these medications. DW... Read more »

PEP Truvada and Kaletra. EXERCISE AND DIET?

Hello Dr McGowan, So this is going to be my second time taking PEP and now I'm feeling the side of effects of Fatigue and Diarrhea. The first time I took PEP I was able to tolerate it but this time I've been feeling the effects. I was...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Dear Fernando,Sorry that you are feeling sick. If you are taking a protease inhibitor (like Kaletra or Reyataz) eating with the meds can help. If you are on efavirenz (Sustiva or Atripla) taking it on an empty stomach may help. Anemia can occur... Read more »

P.E.P. with Kaletra

I was occupationally exposed to the HIV virus, and my MD put my on Kaletra for 28 days. I am now reading online that most PEP are given as a combination of Kaletra and one other drug. Should I ask my MD for something else in addition to Kaletra?(I...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for your post.PEP protocols vary from center to center and haven't really had a guideline-based update for a while. Since Kaletra monotherapy is actually quite active against HIV in chronically infected persons, it's... Read more »

On PEP, Truvada Kaletra, Missed 1 dose of Kaletra

last night i missed 1 dose of kaletra and went to bed. When i woke up i continued as normal with dosing Truvada and Kaletra. I am 13 days in and started PEP 16 hours after exposure. Will that missed dose of Kaletra make a difference and allow the...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.Missing a single dose of your Kaletra won't have any significant impact on the effectiveness of PEP. Indeed, Kaletra can be taken once-daily, so should this happen again, I'd consider taking all of your meds... Read more »
Connect With Others

PeP (Truvada and Kaletra) 28 day cycle... Long Term effects?

Posted by Screen1001
Hello all, I just started taking Truvada and Kaletra 3 days ago to provent being infected. After I am done with my 28 day cycle is it common for the side effects to remain long term? Right now I have had a very upset stomach and nausia for 3 days.... Read more »

Yellow, loose stool continuing three weeks after PEP

Posted by Tyne2011, 1 Reply
Hi everyone,
Has anyone experienced prolonged GI side effects from PEP? I took kaletra and Combivir for 40 days total (long story) instead of 28. During therapy, I had loose stools that were controlled by loperamide. I've read on this site that side... Read more »

PEP related query

Posted by TODude, 1 Reply
Hey everyone,

So I had a possible exposure to HIV on Sunday Jan 20th. I have been on PEP since monday the 21st (started 30-36 hours PE). My question is - should I have started PEP in the first place? and is Combivir alone an effective PEP regimen?

Ba... Read more »

Medium-high risk exposure... PEP/Seroconversion?!

Posted by quavers, 1 Reply
Hi guys. I'll start with explaining everything that has happened so far.

Although a straight male, I've always had one nagging "fantasy" that just wouldn't go away which was to experience what it would be like with a uhh, convincing transgendered... Read more »